zbMATH — the first resource for mathematics

Optimal control of linear retarded systems in Banach spaces. (English) Zbl 0603.49005
Consider the linear control problem with retarded arguments \[ dx(t)/dt=A_ 0x(t)+\int^{0}_{-h}d\eta (s)x(s+t)+f(t)+B(t)u(t)\quad a.e.\quad 0\leq t\leq T, \] \[ x(0)=g^ 0,\quad x(s)=g^ 1(s)\quad a.e.\quad s\in [-h,0). \] Here the state x(t) lies in a Banach space X, the control u(t) in a Banach space Y, \(A_ 0\) generates a strongly continuous semigroup on X, and the Stieltjes measure \(\eta\) is given by \[ \int^{0}_{-h}d\eta (s)x(s+t)=\sum^{m}_{r=1}A_ rx(t-h_ r)+\int^{0}_{-h}D(s)x(t+s)ds, \] where \(D(\cdot)\in L_{p'}([- h,0];{\mathcal L}(X))\). The initial condition \(g=(g^ 0,g^ 1)\) is given with \(g^ 0\in X\), \(g^ 1\in L_ p([-h,0];X)\). The author first studies the general linear system (without control), establishes existence and uniqueness of a mild solution, and derives a variation of constants formula for the mild solution in terms of the fundamental solution G(t), which is an operator in \({\mathcal L}(X)\). Conditions are found under which a mild solution is a strong solution. The author now studies the optimal control problem with cost \[ J=\phi_ 0(x(T))+\int^{T}_{0}[f_ 0(x(t),t)+k_ 0(u(t),t)]dt \] where \(\phi_ 0:X\to R\), \(f_ 0:X\times I\to R\), \(k_ 0:Y\times I\to R\), \(I=[0,T]\), and where the admissible control set is closed and convex in \(L_ p(I;Y)\). The adjoint system and fundamental solution are defined, and existence of an optimal control is proved under convexity hypotheses on \(\phi_ 0,f_ 0,k_ 0\). Necessary conditions for optimality are obtained, characterized by the solution of the adjoint retarded system. A pointwise maximum principle is established for time-varying admissible control set and examples are given. The bang-bang principle is studied for the time optimal problem.
Reviewer: K.Cooke

49J27 Existence theories for problems in abstract spaces
49J30 Existence of optimal solutions belonging to restricted classes (Lipschitz controls, bang-bang controls, etc.)
49K27 Optimality conditions for problems in abstract spaces
46B99 Normed linear spaces and Banach spaces; Banach lattices
93C05 Linear systems in control theory
93C25 Control/observation systems in abstract spaces
49K30 Optimality conditions for solutions belonging to restricted classes (Lipschitz controls, bang-bang controls, etc.)
Full Text: DOI
[1] Ahmed, N.U; Teo, K.L, Optimal control of distributed parameter systems, (1981), North-Holland New York · Zbl 0472.49001
[2] Artola, M, Equations paraboliques à retardement, C. R. acad. sci. Paris, 264, 668-671, (1967) · Zbl 0145.36001
[3] Balakrishnan, A.V, Optimal control problems in Banach spaces, SIAM J. control, 3, 152-180, (1965) · Zbl 0178.44601
[4] Balakrishnan, A.V, Applied functional analysis, (1981), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0459.46014
[5] Banks, H.T, Necessary conditions for control problems with variable time-lags, SIAM J. control, 6, 9-47, (1969) · Zbl 0159.13002
[6] Banks, H.T; Jacobs, M.Q, An attainable sets approach to optimal control of functional differential equations with function space boundary conditions, J. differential equations, 13, 127-149, (1973) · Zbl 0256.49044
[7] Banks, H.T; Kent, G.T, Control of functional differential equations of retarded and neutral type with target sets in function space, SIAM J. control, 10, 567-593, (1972) · Zbl 0266.49014
[8] Banks, H.T; Manitius, A, Application of abstract variational theory to hereditary systems—A survey, IEEE trans. automat. control, AC-19, 524-533, (1974) · Zbl 0288.49004
[9] Barbu, V, Nonlinear semi-groups and differential equations in Banach spaces, (1976), Noordhoff Leyden, the Netherlands
[10] Bien, Z; Chyung, D.H, Optimal control of delay systems with a final function condition, Internat. J. control, 32, 539-560, (1980) · Zbl 0465.49010
[11] Chyung, D.H; Lee, E.B, Linear optimal systems with time delays, SIAM J. control, 4, 548-575, (1966) · Zbl 0148.33804
[12] Colonius, F, The maximum principle for relaxed hereditary differential systems with function space end condition, SIAM J. control optim., 20, 695-712, (1982) · Zbl 0525.49017
[13] Colonius, F; Hinrichsen, D, Optimal control of functional differential systems, SIAM J. control optim., 16, 861-879, (1978) · Zbl 0438.49015
[14] Curtain, R.F; Pritchard, A.J, Infinite dimensional linear systems theory, () · Zbl 0352.49003
[15] Delfour, M.C, The linear quadratic optimal control problem for hereditary differential systems: theory and numerical solution, Appl. math. optim., 3, 101-162, (1977) · Zbl 0404.49010
[16] Delfour, M.C; Mitter, S.K, Controllability, observability and optimal feedback control of affine hereditary differential systems, SIAM J. control, 10, 298-328, (1972) · Zbl 0242.93011
[17] Dunford, N; Schwartz, J.T, Linear operators, part I, (1966), Interscience New York · Zbl 0146.12601
[18] Friedman, A, Optimal control in Banach spaces, J. math. anal. appl., 19, 35-55, (1967) · Zbl 0155.15902
[19] Gibson, J.S, Linear-quadratic optimal control of hereditary differential systems: infinite dimensional ricati equations and numerical approximations, SIAM J. control optim., 21, 95-139, (1983) · Zbl 0557.49017
[20] Hale, J.K, Theory of functional differential equations, (1977), Springer-Verlag New York/Heidelberg/Berlin · Zbl 0425.34048
[21] Hille, E; Phillips, R.S, Functional analysis and semi-group, ()
[22] Jacobs, M.Q; Kao, T.J, An optimum setting problem for time lag systems, J. math. anal. appl., 40, 687-707, (1972) · Zbl 0211.46403
[23] Kato, T, Accretive operators and non-linear evolution equations in Banach spaces, (), 138-161
[24] Kato, T, Perturbation theory for linear operators, (1976), Springer-Verlag Berlin/Heidelberg/New York
[25] Komatsu, H, Semi-groups of operators in locally convex spaces, J. math. soc. Japan, 16, 230-262, (1964) · Zbl 0154.16103
[26] Lions, J.L, Optimal control of systems governed by partial differential equations, (1971), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0203.09001
[27] Nababan, S; Teo, K.L, On the existence of optimal controls of the first boundary value problems for parabolic delay-differential equations in divergence form, J. math. soc. Japan, 32, 343-362, (1980)
[28] Nababan, S; Teo, K.L, Necessary conditions for optimality of Cauchy problems for parabolic partial delay-differential equations, J. optim. theory appl., 34, 117-155, (1981) · Zbl 0431.49024
[29] Nakagiri, S, On the fundamental solution of delay-differential equations in Banach spaces, J. differential equations, 41, 349-368, (1981) · Zbl 0441.35068
[30] \scS. Nakagiri, Pointwise completeness and degeneracy of functional differential equations in Banach spaces, I, II, to appear. · Zbl 0648.34080
[31] Oguztöreli, M.N, Time-lag control systems, (1966), Academic Press New York · Zbl 0143.12101
[32] Phillips, R.S, The adjoint semi-group, Pacific J. math., 5, 269-283, (1955) · Zbl 0064.11202
[33] Tanabe, H, Equations of evolution, (1979), Pitman New York
[34] Teo, K.L, Optimal control of systems governed by time delayed second order linear parabolic partial differential equations with a first boundary condition, J. optim. theory appl., 29, 437-481, (1979) · Zbl 0387.49012
[35] Wang, P.K.C, Optimal control of parabolic systems with boundary conditions involving time delays, SIAM J. control, 13, 274-293, (1975) · Zbl 0301.49009
[36] Warga, J, Optimal control of differential and functional equations, (1972), Academic Press New York · Zbl 0253.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.